Hi all Over on Freddd's reefeeding syndrome thread, Mary, Anna Dove, @Freddd and myself have been discussing the role of thiamine in all this, which led me to do some more research and I was hoping for some help to connect the dots. This all started when I had the great idea of trying to use seperate b vitamins instead of a b complex as I noticed that at times, taking extra b complex sublinguals (source naturals) had a beneficial effect on the strange numbness I had been experiencing since my accidental methylation kickstart. There was only a few things in those tablets that I wasn't taking in isolation anyhow and I eventually realised that it had to be b1 or b2. So like an idiot I ordered a bottle of Enzymatic therapies Riboflavin (400mg) and Doctors Best Benfotiamine (300mg) and much like the outcome of Freddd's adventures into b1 and b2 taken additionally to the other Deadlock Quartet supplements, I gave myself a crash course in insatiable hypokalemia. I did however have the two best days I have had in a very long time before that, no neuropathy, great energy, mental clarity etc etc. Since that bout of hypokalemia, I've had constant numbness in my feet and hands, intermittent numbness around my ankles and knees, blood sugar spikes and drops and of course, very unpredictable potassium needs. That is until a few days ago when I decided to give b1 and b2 another chance, albeit at vastly reduced dosages (10mg titrating up) and just like that, the numbness reduced significantly and all other symptoms also improved. I started looking around at studies on thiamine and potential malabsorption and deficiencies and came across this which made for some very interesting reading; http://www.hindawi.com/journals/ecam/2006/349513/abs/ It seems that thiamine deficiency is heavily exacerbated by high carb diets (simple sugars etc). At the time when all hell broke loose, I was taking large amounts (upwards of 5 grams) per day of potassium gluconate (which I don't think contains carbs) but I was also getting strange blood sugar fluctuations and was taking a few glucose tablets (only a couple per day). I know potassium has links to blood sugar levels and I am now wondering whether this process of adding larger amounts of potassium may contribute to thiamine deficiency/early beriberi symptoms. I think adding the large dose of b2 ramped up methylation as was noted by Freddd in this thread; http://forums.phoenixrising.me/inde...kalemia-and-methylfolate-insufficiency.22968/ That in turn caused hypokalemia which led me to down boatloads of potassium gluconate which somehow drained me of thiamine. I was still taking a b complex at the time which contains 13mg of thiamin but didn't have an effect on the symptoms and according to the .pdf referenced earlier, much like what we know of b12 and folate, it can take much greater dosages to reverse such a deficiency. I'm now trialling a combination of benfotiamine and sulbutiamine and so far I feel great, no numbness to speak of, stable blood sugar, great energy and focus........hope it lasts, until something else needs feeding. Any theories?